| Model Number |
72200873 |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Event or Problem Description
It was reported that during a knee arthroscopy, a dii controller (b)(4) was emitting smoke from its back, which was noticed by the nurse, this led the nurse to switch off everything right away.No damage were caused to the user or patient as a result of the reported issue.Surgery resumed after a non-significant delay with a back-up device.No further complications were reported.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.A functional evaluation revealed short circuit detected message in port a.Further investigation reveled a burnt resistor.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with electrical component failure.Factors that could have contributed to the reported event include connecting a hand piece that is still wet from sterilization processing or connecting a shorted out hand piece causing damage to the motor controller pcb.No containment or corrective actions are recommended at this time.